How to handle weight gain?

Discussion in 'Therapy and Medication' started by TLA, Oct 3, 2008.

  1. TLA

    TLA Antiquitie's Friend

    I never have much side effects from meds; but now weight gain is starting to bother me.
    Does it bother anyone else? Am I alone here?

    I take an anti-depressant, Lithium, 2 mood stabilizers. I dislike exercise, but may have to change that attitude.
    darn, it's always hard.
     
  2. fromthatshow

    fromthatshow Staff Alumni

    I am on Seroquel. It causes some weight gain. I have an increased appetite I've noticed because of it.
    I tell myself the affects of the drug are more important than the weight gain. Feeling better, I'm more apt to go out and exercise anyway. I also started smoking :laugh:, so maybe that will help decrease my appetite or something.

    best of luck


    :smoke:
     
  3. aoeu

    aoeu Well-Known Member

    Exercise always helps. Also, throw out all your junk food and replace it with healthy snacks; they still fill your appetite but don't cause nearly as much adverse health effects.
     
  4. FireBird

    FireBird Well-Known Member

    I hate the weight gain caused by meds. I used to be this thin pretty woman but now no guy would want me. I am fat and ugly. In fact the meds caused me to be over 200 pounds and when I started I was 130 something. Now I am morbidly obese and that's never happened in my life. I have taken almost every psych med over the past 3 years. Sometimes they help and other times my poison doesn't help and isn't worth gaining all that weight. I move around and walk fast most of the time. I want to go to a gym to exercise more but I don't think it will do much since the poison pills makes you gain all that weight no matter what because it is chemical based. :sad:
     
  5. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Try eating healthier..and swapping sugary snacks for fruit. Also, light exercise will do you good. Just short walks or even sit-ups :)
     
  6. daredhead

    daredhead Well-Known Member

    Drink plenty of water. I know that some medications cause water retention because they dehydrate you. I have only been drinking water and tea along with a healthy diet, and it's worked pretty good. I do get a fair amount of exercise. If you dislike exercising, try something fun. I walk my dog twice a day, and I ride horses five times a week. This also includes several barn chores which alone can keep you in shape.